MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS STENT DELIVERY SYSTEM 4MMX20MM; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS STENT DELIVERY SYSTEM 4MMX20MM; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number M003SFD040200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Facial Nerve Paralysis (1846)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the proximal end of the subject stent was found damaged and the patient experienced stoke post stenting procedure.Medical intervention was performed to treat the patient.No other information was provided.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the stent delivery catheter was returned with the stent stabilizer.The stabilizer/pusher wire and distal delivery catheter were noted to be kinked/bent.Dimensional and functional testing could not be performed since the actual sent was not returned for evaluation.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The additional information provided by the customer indicated that there was no damage noted to the device prior to use and the device was prepared as per dfu.It is probable that the procedural or anatomical factors present during the clinical procedure resulted in difficulty deploying the stent leading to the reported event and the observed damages ( stent delivery catheter and stabilizer kink).An assignable cause of anticipated procedural complication was assigned to the as reported issues patient stroke and patient complications (facial droop), as a device related root cause does not apply and the issue is due to a known physiological effect that is noted with the direction for use, device labeling and/or risk documentation.
 
Event or Problem Description
It was reported that during the procedure, the proximal end of the subject stent was found damaged and the patient experienced stoke post stenting procedure.Medical intervention was performed to treat the patient.No other information was provided.Additional information was received on october 09, 2019 indicating that the patient is currently experiencing facial droop due to the stroke.

Brand Name
SURPASS STENT DELIVERY SYSTEM 4MMX20MM
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9089432
Report Number3008881809-2019-00281
Device Sequence Number19407751
Product Code OUT
UDI-Device Identifier07613252648734
UDI-Public07613252648734
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Catalogue NumberM003SFD040200
Device Lot Number21243865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;